Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 63, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 18, 2008, 2:07 PM EDT for Baker County, Suwannee County, Union County, Florida. It took effect at Jun 19, 2008, 5:02 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 2:07 PM EDT (18:07 UTC)
- In effect from
- Jun 19, 2008, 5:02 AM EDT
- Expired
- Jun 19, 2008, 7:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 88 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 181807 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT WED JUN 18 2008 FLZ020>022-191200- /O.UPG.KJAX.FW.A.0068.080619T1600Z-080619T2300Z/ /O.NEW.KJAX.FW.W.0063.080619T1700Z-080619T2300Z/ HAMILTON-SUWANNEE-COLUMBIA- 207 PM EDT WED JUN 18 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS WILL FILTER INTO THE REGION ON THURSDAY AND RH VALUES OF 35 PERCENT OR LESS WILL LAST FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT ARE FORECAST FOR THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ023-030-191200- /O.EXT.KJAX.FW.A.0068.080619T1700Z-080619T2300Z/ BAKER-UNION- 207 PM EDT WED JUN 18 2008 ...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO LOW RH... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A DRY AIRMASS WILL FILTER INTO THE REGION ON THURSDAY AND RH VALUES OF 35 PERCENT OR LESS MAY LAST FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT ARE FORECAST FOR THURSDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS82 KJAX 190902 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 AM EDT THU JUN 19 2008 FLZ023-030-192300- /O.UPG.KJAX.FW.A.0068.080619T1700Z-080619T2300Z/ /O.EXA.KJAX.FW.W.0063.080619T1700Z-080619T2300Z/ BAKER-UNION- 502 AM EDT THU JUN 19 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS WILL FILTER INTO THE REGION TODAY AND RH VALUES OF 35 PERCENT OR LESS MAY LAST FOR 4 TO 5 HOURS. MINIMUM HUMIDITIES OF 30 PERCENT ARE FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ020>022-192300- /O.CON.KJAX.FW.W.0063.080619T1700Z-080619T2300Z/ HAMILTON-SUWANNEE-COLUMBIA- 502 AM EDT THU JUN 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A DRY AIRMASS WILL FILTER INTO THE REGION TODAY AND RH VALUES OF 35 PERCENT OR LESS WILL LAST FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT ARE FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ARS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 18, 9:40 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 18, 9:40 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT WED JUN 18 2008
.UPDATE...THE FRONT STRETCHES FROM JUST SOUTH OF BRUNSWICK TO SE
OF PANAMA CITY. TEMPS CHANGE LITTLE BEHIND THE FRONT BUT DEWPOINTS
ARE FALLING INTO THE 60S AND LATEST OBS AT ALMA AND DOUGLAS GA
REPORT DWPT OF 59. DRIER AIR IS PUSHING S OF GA/FL BORDER BUT
DWPTS IN THE 70S CONTINUE OVER THE SRN TIER WHERE NUMEROUS SHOWERS
AND TSTMS ARE ADVANCING EASTWARD FROM THE GULF. A LINE OF STORMS
EXTEND WELL INTO THE GULF AND EXPECT A CONTINUOUS STREAM OF
CONVECTION OVER THE SRN TIER TODAY AS THE FRONT SAGS SLOWLY SOUTH.
THERE WILL BE A SHARP DEMARCATION IN POP DISTRIBUTION WITH ZILCH
OVER SE GA DUE TO THE MUCH DRIER AIR MASS AND SCT STORMS SOUTH OF
I-10 BECOMING NUMEROUS OVER MARION COUNTY. BY AFTERNOON BUOYANCY
WILL INCREASE WITH SFC HEATING AND COOL TEMPS ALOFT (-9C AT 500
MB)...AND A FEW STORMS COULD BECOME SEVERE ESPECIALLY WHEN THEY
COLLIDE WITH THE EAST COAST SEA BREEZE. THE AREA WHERE POTENTIALLY
STRONGER STORMS WILL OCCUR IS SE OF ST. AUGUSTINE TO PALATKA AND
OCALA.
&&
.AVIATION...VFR IS EXPECTED TO PREVAIL. VCTS IS ALL THATS NEEDED
FOR JAX AND CRG...AND WILL KEEP TEMPO FOR TSRA AT GNV. NO MENTION
OF TS NEEDED FOR SSI.
&&
.MARINE...WINDS ARE WEST ARND 15 KNOTS AT BUOY 41012...NW 15 KT
AT GRAYS REEF AND 10-15 KNOTS CLOSER TO SHORE. WINDS WILL SHIFT TO
NE TO E TODAY AS THE FRONT DRIFTS SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 92 60 93 63 / 10 0 10 10
SSI 88 71 89 72 / 10 10 10 10
JAX 92 68 92 69 / 20 10 10 10
SGJ 89 71 88 71 / 30 20 10 10
GNV 91 66 92 66 / 40 20 20 10
OCF 91 69 93 67 / 50 20 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR BAKER-COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
TRABERT/HESS/KERNSHazardous weather outlook, Jun 18, 4:15 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 AM EDT WED JUN 18 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 415 AM EDT WED JUN 18 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON ACROSS NORTHEAST FLORIDA... AN APPROACHING COLD FRONT AND UPPER DISTURBANCE WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTHEAST FLORIDA THIS AFTERNOON. MOST OF THE STORMS ARE EXPECTED TO BE SOUTH OF INTERSTATE 10 AND ALONG THE COAST JUST SOUTH OF JACKSONVILLE. SOME OF THE STORMS MAY PRODUCE STRONG AND POSSIBLY DAMAGING WINDS AS WELL AS HAIL. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE ANOTHER CONCERN. THE STORMS MAY LINGER INTO A PART OF THE EVENING BUT ARE EXPECTED TO COME TO AN END AS THE FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER FRONT WILL APPROACH THE AREA BY THE WEEKEND WITH INCREASING CHANCES OF SHOWERS AND STORMS. SOME STORMS MAY BE STRONG WITH FREQUENT LIGHTNING...STRONG WINDS...AND HAIL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Jun 18, 1:20 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 120 PM EDT WED JUN 18 2008 FLZ040-181745- MARION- 120 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT... AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF DUNNELLON...OR 6 MILES SOUTHWEST OF RAINBOW LAKES ESTATES...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND DUNNELLON THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
Local storm report, Jun 18, 1:35 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND DMG PALATKA 29.65N 81.66W
06/18/2008 PUTNAM FL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN NEAR
HORSEMANS CLUB ROAD AND SILVERLAKE DRIVE.
&&
DEESESpecial weather statement, Jun 18, 1:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT WED JUN 18 2008 FLZ040-181800- MARION- 136 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 14 MILES WEST OF BELLEVIEW...OR 13 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...LAKE WEIR AND BELLEVIEW THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
Local storm report, Jun 18, 1:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG PALATKA 29.65N 81.66W
06/18/2008 PUTNAM FL TRAINED SPOTTER
A TRAINED SKYWARN SPOTTER REPORTED TREES DOWN ON ROADS
AND POWER LINES ALONG HIGHWAY 20 AND MAGNOLIA ROAD.
&&
BKERNSLocal storm report, Jun 18, 1:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG PALATKA 29.65N 81.66W
06/18/2008 PUTNAM FL BROADCAST MEDIA
TREES FELL ON HOUSES IN THE SILVERLAKE AREA AT 211 WEST
MAIN...155 RODDY AVENUE AND 105 CANNON COURT.
&&
MTRABERTLocal storm report, Jun 18, 1:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL POMONA PARK 29.50N 81.59W
06/18/2008 E0.75 INCH PUTNAM FL PUBLIC
&&
JHESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:27 AM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 18, 4:28 AM EDT | Fire Weather Watch | JAX | Baker, Suwannee, Union | 25 hr |
| Jun 18, 10:13 AM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Jun 18, 12:46 PM EDT | Areal Flood Advisory | JAX | Marion, Putnam | 119 min |
| Jun 18, 1:10 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 65 min |
| Jun 18, 1:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 18, 1:50 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 39 min |
| Jun 18, 2:27 PM EDT | Special Marine Warning | JAX | 72 min | |
| Jun 18, 3:18 PM EDT | Special Marine Warning | JAX | 50 min | |
| Jun 18, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 55 min |
| Jun 18, 3:34 PM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Duval, Nassau, Suwannee | 116 min |
| Jun 18, 3:59 PM EDT | Special Marine Warning | JAX | 29 min | |
| Jun 18, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 20 min |
| Jun 18, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 40 min |
| Jun 18, 4:26 PM EDT | Special Marine Warning | JAX | 62 min | |
| Jun 18, 4:31 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 119 min |
| Jun 18, 4:33 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Union | 57 min |
| Jun 18, 4:42 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 38 min |
| Jun 18, 4:49 PM EDT | Special Marine Warning | JAX | 69 min | |
| Jun 18, 5:00 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 20 min |
| Jun 18, 5:11 PM EDT | Areal Flood Advisory | JAX | Clay, Saint Johns | 94 min |
| Jun 18, 5:18 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam, Saint Johns | 57 min |
| Jun 18, 5:40 PM EDT | Special Marine Warning | JAX | 17 min | |
| Jun 18, 5:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jun 18, 6:52 PM EDT | Special Marine Warning | JAX | 113 min |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.